MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR WORKING ELEMENT ONLY W/ SPRING

KARL STORZ SE & CO. KG BIPOLAR WORKING ELEMENT ONLY W/ SPRING
Model Number 27040EB
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The working element proximal end saddle is dark, and possibly shorted.The shaft is bent and dented.These damages are not likely related to the patient injury.Injury to patient was most likely user error.
 
Event or Problem Description
Allegedly, during a trans-urethral resection of the prostate, forty minutes into the of surgery, the patient's obturator nerve was stimulated during the prostate resection; as a result, the prostate capsule was perforated and there was bleeding.The surgeon felt heat at the handle and could see smoke, therefore, he stopped the surgery.He changed instruments for a monopolar resectoscope to control the bleeding.The patient was hospitalized overnight.The patient will need a second surgery to complete the resection.

Brand Name
BIPOLAR WORKING ELEMENT ONLY W/ SPRING
Common Device Name
WORKING ELEMENT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8464984
Report Number9610617-2019-00031
Device Sequence Number13788459
Product Code HIH
UDI-Device Identifier04048551075623
UDI-Public4048551075623
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K061541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040EB
Device Lot NumberXS07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;